From Elyria, Ohio, USA:
I am a 34 year old male, was diagnosed with type 1 diabetes about five months ago after being admitted with a 1370 mg/dl [76.1 mmol/L] blood glucose and a hemoglobin A1c of 14%, and now I seem to be in a honeymoon period as I have cut back shots to less than 10% of previous dosages while maintaining stable glucose levels. I am also on Glucophage [metformin]. Is it recommended that I continue my low level insulin shots even though they might not be necessary? I have heard that doing so can help prolong the honeymoon period.
It is commonly described that good control during the honeymoon phase maximizes its duration. I would suggest you want to maximize your sugar control, but you have to use good decision-making because it is undesirable to have low sugars all the time. I suggest you check with your physician about your insulin dosing.
Original posting 28 Oct 2001
Posted to Honeymoon
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.